Mum warns parents after baby suffers severe reaction to Nurofen

Getty Images/iStockphoto
Getty Images/iStockphoto

A British mother is warning other parents to be wary of Nurofen after her baby suffered a horrible reaction to the common pain-reliever.

Rachel Deakin from Tyldesley in Greater Manchester posted a message on Facebook after her six-month-old daughter Autumn “instantly started screaming and gagging” after taking some of the medicine.

The mother-of-two explained that she and her husband Shaun both tried the Nurofen afterwards and they too felt a burning sensation in their throats and started coughing.

She immediately called a local pharmacist who confirmed that that’s not how the medicine should taste.

Deakin contacted Nurofen and the Co-op from which it was bought, and the medicine has now been taken off the shelves.

“Tyldesley Co-op have been fantastic,” Deakin told Manchester Evening News. “They instantly responded to my complaint by taking the product off their shelves and by contacting the manufacturer who makes the medicine.”

Nurofen are also taking the product for testing.

To view this content, you'll need to update your privacy settings.
Please click here to do so.

A spokesman for the brand said: “Nurofen for Children UK has been made aware of a consumer concern regarding a product.

“We are always concerned to hear of an experience that is not as we or our consumers would expect from our products.

“We have been in contact with the consumer and, as per Nurofen protocol, we have requested the product be returned in order to conduct further testing. We are awaiting receipt of the sample.”

Fortunately, Autumn is OK as she didn’t swallow much of the medicine, but Deakin found similar complaints from other parents on Nurofen’s Facebook page.

“Luckily, this taste hasn't had any medical impact on my daughter but it was like I'd fed her a chilli, which to me is totally unacceptable,” Deakin said.

“I am now struggling to get any medication down her as she's refusing to take it, I'm assuming due to what happened last time.”

She is advising parents to taste any medicine before giving it to their little ones.

Our goal is to create a safe and engaging place for users to connect over interests and passions. In order to improve our community experience, we are temporarily suspending article commenting